Colorado, 2005Winter Storm in Colorado, April 24 to 25, 2005
April 24 to 25, 2005 · NWS BOU · 5 events in 5 counties and zones
A winter-like storm brought heavy snow to parts of the North-Central Mountains, Front Range Foothills and South Park. 5 inches at Jackwhacker Gulch, Pine Junction and Tower SNOTEL, 10 inches at Hoosier Pass, Lake George, 4 miles east of Masonville and Rollinsville.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter-like storm brought heavy snow to parts of the North-Central Mountains, Front Range Foothills and South Park. Storm totals included: 16.5 inches at Echo Lake, 14 inches at Berthoud SNOTEL, 8 miles north of Blackhawk and 3 miles southeast of Pinecliffe, 13.5 inches, 8 miles northwest of Evergreen, 12 inches at Arrow SNOTEL, 4 miles west-northwest of Conifer, Lake Eldora and Winter Park, 11.5 inches, 3 miles north of Blackhawk, 11 inches, 4 miles west-northwest of Eldorado Springs, 10.5 inches at Jackwhacker Gulch, Pine Junction and Tower SNOTEL, 10 inches at Hoosier Pass, Lake George, 4 miles east of Masonville and Rollinsville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 24, 3:23 AM MST, 7 hours 37 minutes earlier.
Area forecast discussion, Apr 24, 3:23 AM MST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
423 AM MDT SUN APR 24 2005
CORRECTED SUNDAY TO MONDAY IN FIRST PARAGRAPH OF LONG TERM DISCUSSION
.SHORT TERM...DECENT PRECIPITATION EVENT APPEARS TO BE IN STORE FOR
MUCH OF THE CWA LATER TODAY AND TONIGHT AS RESPECTABLE ASCENT AND
MOISTURE MOVE OVER THE AREA. ALTHOUGH THE NAM IS DRIER THAN THE GFS
IT TOO BRINGS DECENT PRECIPITATION TO MUCH OF THE AREA. WILL POST
AN ADVISORY FOR ZONES 34 AND 37 FOR THIS AFTERNOON AND TONIGHT AS
AREAS OF SOUTH PARK AND THE MOSQUITO RANGE SHOULD DO WELL WITH THE
PREDICTED SOUTHEAST FLOW. ZONE 36 MAY NEED TO BE ADDED IN LATER BUT
WILL WAIT TO SEE HOW THE PRECIPITATION TYPES EVOLVE DURING THE DAY.
A NOTE ON KFTG RADAR DATA...VELOCITY DATA PROBLEMS ARE CAUSING THE
CLUTTER SUPPRESSION ALGORITHM TO FAIL.
.LONG TERM...STORM SYSTEM WILL GET SHEARED OUT AND KICK TO THE
SOUTHEAST BY MONDAY MORNING. PRECIP EVENT EXPECTED TO WIND
DOWN RATHER QUICKLY WITH DRIER AIR COMING IN FROM THE NORTHWEST.
WILL STILL MENTION SOME SNOW LIKELY OVER SUMMIT AND PARK COUNTIES AS
WELL AS THE SOUTHERN FRONT RANGE FOOTHILLS WITH BEST MOISTURE LEFT
BEHIND IN THAT AREA. SMALLER CHANCES OF PRECIP FARTHER NORTH AND
EAST BUT CANT RULE OUT SOME CONVECTIVE SHOWER DEVELOPMENT IN
AFTERNOON AS LAPSE RATES STEEPEN WITH DAYTIME HEATING.
BY TUESDAY...MODELS IN FAIRLY GOOD AGREEMENT WITH ENOUGH SUBSIDENCE
AND DRYING TO REMOVE ANY PRECIP CHANCES.
THEN LOTS OF QUESTIONS TO HOW MID TO LATE WEEK WEATHER WILL PAN
OUT. THE LATEST 00Z RUNS BRING COLD FRONT ACROSS NORTHEAST COLORADO
TUESDAY NIGHT WITH SOME SHALLOW UPSLOPE AND Q-G FORCED VERTICAL
MOTIONS. THIS COULD LEAD TO SOME CHANCE OF PRECIP BY WEDNESDAY SO
INCLUDED SOME POPS THERE AS WELL. MORE SIGNIFICANT PRECIP EVENT MAY
EVENTUALLY UNFOLD WHEN UPPER LOW OVER THE EASTERN PACIFIC GETS
PULLED INTO THE LONGWAVE TROUGH RETROGRADING OVER SOUTHERN CANADA.
FOR NOW...MODELS SHOW THIS SYSTEM MOVING ACROSS ON FRIDAY BUT LOTS
OF VARIATIONS ARE SURE TO COME. CURRENT FORECAST OF MAINTAINING
CHANCE OF PRECIP THURSDAY THROUGH SATURDAY BEST WAY TO HANDLE THIS
AT THE PRESENT TIME. OVERALL...LOOKS LIKE A COOL AND UNSETTLED WEEK
AHEAD.
&&
.BOU...WINTER WEATHER ADVISORY LATE TODAY AND TONIGHT ZONES 34..37.
&&
ET/BARJENBRUCH
Hazardous weather outlook, Apr 24, 10:12 AM MST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT SUN APR 24 2005
COZ030>051-251200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1112 AM MDT SUN APR 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
THE LATEST STORM IS CURRENTLY BRING SNOW AND RAIN TO THE FORECAST
AREA. SNOW IS EXPECTED OVER THE MOUNTAINS AND FOOTHILLS ABOVE 7000
FEET THIS AFTERNOON AND OVERNIGHT. SNOW ACCUMULATIONS OF 4 TO 8
INCHES ARE FORECAST FOR THE MOUNTAIN AND FOOTHILL AREAS ABOVE 7000
FEET THIS AFTERNOON AND TONIGHT. THE REST OF THE MOUNTAINS AND
FOOTHILLS CAN EXPECTED SNOW ACCUMULATIONS TO TO 5 INCHES. THE
PALMER RIDGE AND LOWER FOOTHILLS WILL SEE A SNOW AND RAIN MIX. THE
PLAINS CAN EXPECTED RAIN WITH THE BEST CHANCES OVER THE URBAN
CORRIDOR SOUTHEASTWARD THROUGH THE LIMON AREA. THE NORTHEAST CORNER
CAN EXPECTED SCATTERED RAIN SHOWERS. DECENT RAINFALL AMOUNTS...
POSSIBLY UP TO INCH ARE EXPECTED OVER THE URBAN CORRIDOR SOUTH OF
BOULDER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MOUNTAIN SNOWFALL IS EXPECTED TO DIMINISH RATHER QUICKLY MONDAY
MORNING AS THE STORM SYSTEM WEAKENS AND EXITS THE AREA. ON THE
PLAINS...ONLY ISOLATED TO SCATTERED RAIN SHOWERS WILL BE LEFT IN THE
STORMS WAKE.
A COOL PERIOD WITH A THREAT OF SHOWERS IS EXPECTED FROM WEDNESDAY
THROUGH SATURDAY. AT THIS TIME...IT LOOKS LIKE THE BEST CHANCE OF
PRECIPITATION WILL OCCUR DURING THE LATTER PORTIONS OF THE WEEK.
RAIN CAN BE ANTICIPATED ON THE PLAINS WHILE MOSTLY SNOW WILL OCCUR
IN THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Winter Storm, West Jackson & West Grand Counties Above 9000 Feet
- When
- April 24, 11:00 AM MST to April 25, 7:00 AM MST
- Where
- West Jackson & West Grand Counties Above 9000 Feet forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.385, -106.230 (the zone’s center; the record gives no point)
Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- April 24, 11:00 AM MST to April 25, 7:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- April 24, 11:00 AM MST to April 25, 7:00 AM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- April 24, 11:00 AM MST to April 25, 7:00 AM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Winter Storm, C & Se Park County
- When
- April 24, 11:00 AM MST to April 25, 7:00 AM MST
- Where
- C & Se Park County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.119, -105.717 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Hampshire, April 24 to 25, 2005$225,000 · 6 events
- Flooding in Maine, April 24 to 25, 2005$200,000 · 6 events
- Flooding in New York, April 24, 2005$25,000 · 2 events
- Winter Weather in Colorado, April 24 to 25, 20057 events
- Heavy Snow in Michigan, April 24, 2005$3,000 · 5 events
- Debris Flow and Heavy Rain in California, April 24, 2005$3,000 · 3 events
- Heavy Snow in Colorado, April 24 to 25, 20053 events
- Flooding in Maine, April 24 to 26, 20053 events
- Winter Weather in Utah, April 24 to 25, 20052 events
- Heavy Snow in Nevada, April 24, 20052 events
- High Wind in Arizona, April 24, 200560 kt wind · 1 event
- Flood in New York, April 24, 2005$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445505, 5445506, 5445507, 5445508, 5445509.